MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC201400
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, this patient underwent endovascular treatment of an intrarenal abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis.The trunk-ipsilateral leg had been deployed to the contralateral gate, which was then cannulated, and a contralateral leg endoprosthesis was deployed.After the delivery catheter of the contralateral leg was withdrawn, the physician remarked on a visible density at the tip of the sheath, which remained in the patient.There had been no difficulty removing the delivery system.It was determined that the leading olive from the delivery catheter was on the guidewire and at the tip of the 12french dryseal sheath.The physician was able to manipulate the olive down the sheath but was concerned about pulling it completely out and potentially losing wire access.He decided to do a cutdown on the femoral artery to retrieve the olive.This was done successfully with no adverse effects to the patient.
 
Additional Manufacturer Narrative
H6: type of investigation, investigation findings and investigation conclusion codes h10/11: device evaluation summary - ¿ the device evaluation showed the following: o the deployment knob had been removed from the catheter.O the device had been deployed off the catheter.O the leading end of the catheter had separated from rest of the catheter.O the leading end of the catheter had pulled out of the trailing olive bond.O there was evidence the leading end of the catheter had been bonded at the trailing olive.¿ the findings from the evaluation are consistent with the physician¿s observations for leading catheter breakage.The report that the graft was still inside the sheath could not be confirmed because the introducer sheath was not returned for evaluation.¿ the gore® excluder® aaa endoprosthesis instructions for use (ifu) clearly states: o while maintaining the delivery catheter in position, withdraw the introducer sheath and visually verify that the leading end of the introducer sheath is below the distal contralateral leg radiopaque marker.O do not rotate the device delivery catheter while the endoprosthesis is inside the introducer sheath.Catheter breakage or premature deployment may occur.O do not continue advancing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath, or catheter.Stop and assess the cause of resistance.Vessel or catheter damage may occur.O do not attempt to withdraw any undeployed endoprosthesis through the introducer sheath.The sheath and catheter must be removed together.O do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter separation and reintervention.¿ the cause for the catheter breakage could not be determined with the available information.
 
Additional Manufacturer Narrative
H6: type of investigation, investigation findings and investigation conclusion codes added g3/g4, h1/h2 added component code to h6 and conclusion code.H10/11: device evaluation summary - ¿ the device evaluation showed the following: o the deployment knob had been removed from the catheter.O the device had been deployed off the catheter.O the leading end of the catheter had separated from rest of the catheter.O the leading end of the catheter had pulled out of the trailing olive bond.O there was evidence the leading end of the catheter had been bonded at the trailing olive.¿ the findings from the evaluation are consistent with the physician¿s observations for leading catheter breakage.The report that the graft was still inside the sheath could not be confirmed because the introducer sheath was not returned for evaluation.¿ the gore® excluder® aaa endoprosthesis instructions for use (ifu) clearly states: o while maintaining the delivery catheter in position, withdraw the introducer sheath and visually verify that the leading end of the introducer sheath is below the distal contralateral leg radiopaque marker.O do not rotate the device delivery catheter while the endoprosthesis is inside the introducer sheath.Catheter breakage or premature deployment may occur.O do not continue advancing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath, or catheter.Stop and assess the cause of resistance.Vessel or catheter damage may occur.O do not attempt to withdraw any undeployed endoprosthesis through the introducer sheath.The sheath and catheter must be removed together.O do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter separation and reintervention.¿ the cause for the catheter breakage could not be determined with the available information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
douglas rhodes
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12440527
Report Number3013164176-2021-01235
Device Sequence Number14264258
Product Code MIH
UDI-Device Identifier00733132618552
UDI-Public00733132618552
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Model NumberPLC201400
Device Catalogue NumberPLC201400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer08/12/2021
12/09/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date11/02/2021
01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexUnknown